Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 4, 2006, 3:15 PM MDT for Arapahoe County, Denver County, Colorado. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 3:15 PM MDT (21:15 UTC)
- Expired
- May 4, 2006, 4:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 3:21 PM MDT | HAIL 1 | Aurora, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 042116
SVRBOU
COC005-031-042200-
/O.NEW.KBOU.SV.W.0006.060504T2115Z-060504T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
CENTRAL DENVER COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF SOUTHERN DENVER
* UNTIL 400 PM MDT
* AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR GREENWOOD VILLAGE...OR ABOUT 7 MILES SOUTH
OF DENVER...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
AFB...SHERIDAN...GREENWOOD VILLAGE...ARAPAHOE PARK...CENTENNIAL...
EASTERN LITTLETON...ENGLEWOOD...SOUTHERN DENVER AND SOUTHERN
AURORA.
LAT...LON 3969 10504 3957 10501 3957 10461 3974 10461
3973 10487
$$
BAKER2 follow-up statements
000
WWUS55 KBOU 042139
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT THU MAY 4 2006
COC005-031-042200-
/O.CON.KBOU.SV.W.0006.000000T0000Z-060504T2200Z/
ARAPAHOE CO-DENVER CO-
334 PM MDT THU MAY 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR
CENTRAL DENVER AND WESTERN ARAPAHOE COUNTIES...
AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 3 MILES SOUTH OF BUCKLEY AFB...OR ABOUT
13 MILES EAST OF DENVER...MOVING EAST AT ABOUT 20 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKLEY AFB...SHERIDAN...GREENWOOD VILLAGE...ARAPAHOE PARK...
CENTENNIAL...EASTERN LITTLETON...ENGLEWOOD...SOUTHERN DENVER AND
SOUTHERN AURORA.
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED BY A TRAINED WEATHER
SPOTTER IN SOUTH CENTRAL AURORA NEAR THE INTERSECTION OF INTERSTATE
225 AND PARKER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH THIS SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3969 10504 3957 10501 3957 10461 3974 10461
3973 10487
$$
BAKER000
WWUS55 KBOU 042154
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
353 PM MDT THU MAY 4 2006
COC005-031-042203-
/O.EXP.KBOU.SV.W.0006.000000T0000Z-060504T2200Z/
ARAPAHOE CO-DENVER CO-
353 PM MDT THU MAY 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENVER AND WESTERN
ARAPAHOE COUNTIES EXPIRED AT 400 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER PRODUCING SEVERE WEATHER.
LAT...LON 3969 10504 3957 10501 3957 10461 3974 10461
3973 10487
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM MDT, 15 minutes earlier.
Area forecast discussion, May 4, 3:00 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU MAY 4 2006 .SHORT TERM DISCUSSION...FORECAST SEEMS ON TRACK AS UPPER TROUGH SLOWLY DRIFTS EASTWARD. MAIN PIECE OF ENERGY OVER NEVADA WILL TRANSLATE ACROSS COLORADO ON FRIDAY. UNTIL THEN...UNSTABLE AIR WILL BE LIFTED OVER THE COOL LOW LEVEL AIR ACROSS NRN/ERN CO. LIFT IS MODEST...BUT SUFFICIENT GIVEN THE INSTABILITY. LOW LEVELS DO NOT GET ANY WORSE...AND ARE EXPECTED TO SATURATE AND CONTRIBUTE TO THE PRECIPITATION LATER TONIGHT INTO FRIDAY THANKS TO DECENT LOW LEVEL MOISTURE CONVERGENCE. SOUTH OF INTERSTATE 70 THE AIR ALOFT IS DRIER AND WILL BE A BIT LESS CONFIDENT OF PRECIPITATION...BUT THERE WILL PROBABLY BE SOME LIGHT PRECIPITATION DRIVEN BY THE LOWER LEVELS. THERE IS SOME COOLING ALOFT FINALLY WITH THE TROUGH APPROACHING...I WILL PLAY THE SNOW LEVELS LOWERING TO 7500 FEET ON BOTH SIDES OF THE FRONT RANGE IN THE MORNING. WITH THE COOL TEMPERATURES AND TRANSIENT SHOWERY NATURE...PLUS LOW LEVEL STABILITY...IT STILL LOOKS LIKE AMOUNTS WILL BE LIGHT. THERE COULD BE A PERIOD OF STEADIER RAIN LATER TONIGHT INTO THE MORNING AS THE LOW LEVELS SATURATE...BUT STILL LIKELY TO BE A STEADY LIGHT RAIN. AGAIN THIS IS MOST LIKELY NORTH OF DENVER. ALL IN ALL...NO BIG CHANGES OTHER THAT RAISING POPS A BIT MORE. .LONG TERM DISCUSSION...A COMPLICATED SPLIT FLOW PATTERN ALOFT WILL BRING A COUPLE DAYS OF UNSETTLED WEATHER TO THE REGION. AFTER THE SPLIT MOVES EASTWARD...A BIT MORE CONSOLIDATED FLOW PATTERN SHOULD SPREAD ITSELF ACROSS THE WESTERN U.S. AND COLORADO THROUGH THE MIDDLE OF NEXT WEEK. FOR FRIDAY NIGHT AND SATURDAY MORNING...COOL TEMPERATURES ALOFT WITH A LOOSELY ORGANIZED UPPER LOW WILL CONTINUE THE SHOWER ACTIVITY FROM FRIDAY AFTERNOON. THE MODELS ARE FAIRLY SLOW IN MOVING LOW LEVEL MOISTURE OUT OF THE STATE ON SATURDAY. DYNAMIC FORCING ALOFT SHOULD BE ON THE WANE BY LATE FRIDAY NIGHT...BUT WITHOUT STRONG SUBSIDENCE OR DOWNSLOPING WIND...MOSTLY CLOUDY CONDITIONS WILL CONTINUE INTO MIDDAY SATURDAY. HAVE COOLED OFF TEMPERATURES FOR SATURDAY BECAUSE OF LESS SUN THAN PREVIOUSLY EXPECTED. TEMPERATURES SHOULD MAKE IT BACK TO VALUES AROUND CLIMATIC NORMALS FOR SUNDAY...MONDAY AND TUESDAY AS DRIER NORTHWESTERLY FLOW ALOFT SETS UP ACROSS THE WEST. HOWEVER...OVER THAT TIME PERIOD...EMBEDDED SHORT WAVE TROUGHS IN THE NORTHWESTERLY FLOW WILL BE ABLE TO INITIATE ROUNDS OF AFTERNOON AND EVENING SHOWERS EACH DAY. HAVE GONE WITH LOW POPS EACH AFTERNOON AND EVENING OF THE FORECAST PERIOD. IT IS DIFFICULT AT THIS TIME TO PINPOINT ANY SINGLE DAY THAT WILL HAVE A HIGHER CHANCE OF SHOWERS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/KDRBY
Hazardous weather outlook, May 4, 11:07 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT THU MAY 04 2006 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT THU MAY 04 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN SHOWERS WILL DEVELOP THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND THE FRONT RANGE AREA. IN THE HIGH COUNTRY...LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE ABOVE 10 THOUSAND FEET. WIDESPREAD LIGHT RAIN IS EXPECTED TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO COLORADO. THE SNOW LEVEL WILL LOWER TO AROUND 8000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS COLORADO THROUGH FRIDAY WITH MUCH COOLER TEMPERATURES AND A GOOD CHANCE OF LIGHT PRECIPITATION. SOME SNOW MAY OCCUR ABOVE 8000 FEET...BUT ACCUMULATIONS WILL ONLY BE A FEW INCHES. DRIER AND WARMER CONDITIONS ARE EXPECTED FOR LATER IN THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/DANKERS
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.